Enfermedades infecciosas y microbiologia clinica (English ed.) · 2026
Tecovirimat hepatotoxicity in a man with Mpox infection.
СтатьяКлинический случайНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Ruiz-Cabrera Diana, Montoya Francisco, Sáez-Peñataro Joaquín, Riera José, Vargas Pablo Manuel, López-Suñé Ester, López-Pont María, Martinez-Illán Marina, Catala Alba, Tuset Montse, Fuertes Irene, Forns Xavier, Blanco Jose Luis
Аннотация
INTRODUCTION: In the context of the global Mpox outbreak from 2022 to 2024, tecovirimat has been widely used for Mpox treatment, initially demonstrating good tolerance and low toxicity. However, recent studies suggest limited efficacy in reducing Mpox lesions.
METHODS: We present the first reported case of significant hepatocellular injury associated with tecovirimat in a patient with Mpox. Pharmacovigilance databases were reviewed to identify any previously reported cases and a literature review was conducted to support the plausibility of this adverse drug reaction.
RESULTS: A 53-year-old man without HIV infection presented with Mpox involving mucocutaneous lesions and suspected encephalitis. Forty-eight hours after initiating tecovirimat, a two-fold increase in liver enzymes was observed. After one week, peak values were recorded: AST 881U/L, ALT 656U/L, and LDH 1011U/L. By the third week, thrombocytopenia (nadir 106,000/mm3) and prolonged prothrombin time (lowest value 55.3%) developed, consistent with moderate liver injury per the US DILIN severity index. Tecovirimat was discontinued on day 7 due to suspected drug-induced liver injury. A thorough evaluation ruled out alternative causes of hepatic damage. Following discontinuation, liver function tests gradually improved, and by week six post-initiation, complete resolution of hepatocellular injury and liver dysfunction was achieved without sequelae.
CONCLUSIONS: This case highlights the need for caution when prescribing tecovirimat, particularly given its uncertain clinical efficacy, and stresses the importance of close monitoring for potential hepatotoxic effects.
METHODS: We present the first reported case of significant hepatocellular injury associated with tecovirimat in a patient with Mpox. Pharmacovigilance databases were reviewed to identify any previously reported cases and a literature review was conducted to support the plausibility of this adverse drug reaction.
RESULTS: A 53-year-old man without HIV infection presented with Mpox involving mucocutaneous lesions and suspected encephalitis. Forty-eight hours after initiating tecovirimat, a two-fold increase in liver enzymes was observed. After one week, peak values were recorded: AST 881U/L, ALT 656U/L, and LDH 1011U/L. By the third week, thrombocytopenia (nadir 106,000/mm3) and prolonged prothrombin time (lowest value 55.3%) developed, consistent with moderate liver injury per the US DILIN severity index. Tecovirimat was discontinued on day 7 due to suspected drug-induced liver injury. A thorough evaluation ruled out alternative causes of hepatic damage. Following discontinuation, liver function tests gradually improved, and by week six post-initiation, complete resolution of hepatocellular injury and liver dysfunction was achieved without sequelae.
CONCLUSIONS: This case highlights the need for caution when prescribing tecovirimat, particularly given its uncertain clinical efficacy, and stresses the importance of close monitoring for potential hepatotoxic effects.